Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
162 Doctors are Online

Emotional turmoil due to breakup, heart fluttering, detected with tachycardia. Taking metoprolol. Is it safe to have wine?

I am going thru a bad emotional breakup with my girlfriend. I am currently on metoprolol (25mg) 1xday. My heart began fluttering everyday a few times for over a week. i had a 24hr holter monitor and there was no afib , but twice my heart had extra beats, two and four extra heart beats. [I just recently (last week of August) got shocked for tachycardia . After six weeks came off the medicines and all was fine. No underlying issue was found.] My doctor said to take the metoprolol for a month just to be on the safe side of not going into afib. My question is can I have a one or two beers or glasses of wine occasionally while on the meds for the month?
Asked On : Tue, 4 Dec 2012
Answers:  1 Views:  95
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Psychiatrist 's  Response
Hi Roblander91,

Im sorry to know you are going thru a bad emotional breakup.

Any form of Alcohol (beer/wine...) is basically a CNS Depressant . You may feel better for some time after a peg . But remember it has addiction potential & health hazards on prolonged use.
You are experiencing Adjustment Disorder.

Do not try to forget your Girlfriend. But try to accept the fact that currently Break up has happened .

Meet your nearest Psychiatrist . He may give counseling to get rid of this problem. If necessary he may prescribe a Antidepressant. you will be better in few weeks.

All the Best
Answered: Tue, 4 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor